MAUDE Adverse Event Report: COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA SOFT URETERAL STENT SET; FAD STENT, URETERAL
Model Number G23383
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
A voluntary medwatch report was received.According to the report, a cook medical urologic stent was placed.After the stent with a tether was placed, the thin tether broke, which then required the stent to be removed, the stent to be re-threaded, and then replaced.There was no harm to the patient.The patient required additional anesthesia time for the removal, re-stringing of the tether and replacement of the stent.
 
Additional Manufacturer Narrative
Corrected information: initial report sent to fda changed to unknown.Cook medical received a voluntary medwatch report on form 3500 on oct 17, 2017 from the user facility.This form was attached to the previously sent medwatch report.It is not known if the user facility reported this event to the fda.Investigation ¿ evaluation: the universal soft ureteral stent set was not returned for an evaluation and no photographs were provided.Without the complaint device, a physical investigation was not able to be completed.A documentation investigation was performed which included a review of complaint history, the device history record, instructions for use, quality control data, and specifications.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.A review of production and quality documentation did not identify any specific issues with current manufacturing or quality controls that may have contributed to this incident.A review of the device history record found no non-conformances noted during manufacturing.A review of complaint history for this product lot revealed there have been no other complaints reported on the complaint device lot number 8099894.Based on the provided information a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is required.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.

Brand Name
UNIVERSA SOFT URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6965222
Report Number1820334-2017-03610
Device Sequence Number1364925
Product Code FAD
UDI-Device Identifier10827002233833
UDI-Public(01)10827002233833(17)200727(10)8099594
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K151051
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberG23383
Device Catalogue NumberUSH-726-RT1
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/09/2017
Supplement Date Received by Manufacturer12/08/2017
Initial Report FDA Received Date10/20/2017
Supplement Report FDA Received Date12/13/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR